Welcome to our community. Please fill in the following template as a way of introducing yourself, and helping others to understand your background and situation.
Where are you from (country)? USA
How did you find this forum (Google search – if so, what search terms? Via link from a forum or website – if so, what page? Other?) Google
What is your current age, height, weight? 28/5’7/140
What specific drug did you use (finasteride, dutasteride, saw palmetto, isotretinoin/Accutane, fluoxetine, sertraline, citalopram, leuprorelin, etc…)?
What dose did you take (eg. 1 mg/day, 1 mg every other day etc.)? 1.25mg/day (1/4 of a 5mg pill)
What condition was being treated with the drug? hair loss
For how long did you take the drug (weeks/months/years)? 1 year 3 months
How old were you, and WHEN (date) did you start the drug? 24, August 2015
How old were you when you quit, and WHEN (date) did you quit? 26, October 2016
How did you quit (cold turkey or taper off)? cold turkey
How long into your usage did you notice the onset of side effects? Half way through. Didn’t have noticeable sides at first but when I refilled my prescription I noticed an increase in sides.
What side effects did you experience that have yet to resolve since discontinuation?
Check the boxes that apply. You can save your post first, then interactively check/uncheck the boxes by clicking on them. If your symptoms change, please update your list.
Loss of Libido / Sex Drive
Loss of Morning Erections
Loss of Spontaneous Erections
Loss of Nocturnal Erections
Inability or Difficulty to Ejaculate / Orgasm
Reduced Sperm Count / Motility
Emotional Blunting / Emotionally Flat
Difficulty Focusing / Concentrating
Memory Loss / Forgetfulness
Stumbling over Words / Losing Train of Thought
Slurring of Speech
Lack of Motivation / Feeling Passive / Complacency
Extreme Anxiety / Panic Attacks
Severe Depression / Melancholy
Penile Tissue Changes (narrowing, shrinkage, wrinkled)
Penis curvature / rotation on axis
Testicular Shrinkage / Loss of Fullness
Genital numbness / sensitivity decrease
Gynecomastia (male breasts)
Dry / Dark Circles under eyes
Persistent Fatigue / Exhaustion
Stomach Pains / Digestion Problems
Constipation / “Poo Pellets”
Vision - Acuity Decrease / Blurriness
Tinnitus (ringing or high pitched sound in ears)
Increased hair loss
Lowered body temperature
Other (please explain)
What (if any) treatments have you undertaken to recover from your side effects since discontinuation of the drug? none
If you have pre or post-drug blood tests, what hormonal changes have you encountered since discontinuing the drug (please post your test results in the “Blood Tests” section and link to them in your post)?
Anything not listed in the above questions you’d like to share about your experience?
Also took Acutane as a teenager but never had any issues
Tell us your story, in your own words, about your usage and side effects experienced while on/off the drug.
So I’ve put off doing this longer than I should have, but it’s hard ya know? I first noticed my hair thinning when I was 21-22 and even got finasteride from my dermo but didnt take it more than maybe once or twice. I stopped more because at the time I couldn’t keep up with taking it everyday and it just wasn’t that big of a concern. Around July 2015 (24) I started taking finasteride for hair loss after a breakup that left me wanting to “improve” myself. I started working out more, eating better, etc. and decided to start taking that finasteride that I had gotten from my dermo a couple years prior since my hair was starting to get noticeably thin. It’s hard to remember details (brain fog) but I don’t think I had any side effects the entire time I was taking that specific bottle of finasteride. When I got the script refilled I remember noticing a slight pain in my testicles. I knew that and other things were common side effects but it seemed weird since I never had that before. As the second bottle was getting low I decided that I would not get it refilled. Besides the occasional ball pain I had noticed a decrease in sex drive and difficulty maintaining an erection. I don’t think those side effects at the time were even all that bad in terms of strength (nothing like post-fin) but they were worrisome enough that I decided I didn’t want to have to take it for the rest of my life. If I remember correctly my crash was within a week from when I stopped taking it. Up until the crash I was happy as I felt normal and even hornier than usual. To make a long story short I masturbated at least twice one evening/night (might have been 3, I remember thinking it was weird how horny I was that night). Also this part is fuzzy, I cant remember if it was after the last time I masturbated or when I woke up in the morning that I immediately noticed something was wrong. My mind to penis connection (saw someone refer to it as this not sure how else to say it) felt like it was gone. Like if I wasn’t looking at my penis I couldn’t be sure it wasn’t there. Overall I just felt weird. I was lethargic and had trouble thinking. So either that day or a few days later having still had the same problems I decided to look into the normal timeframe it takes for them to go away. That’s when I became aware of the possibility they wont go away.
Honestly, scrolling through google and coming to the realization that I was one of those unlucky people whose side effects seem to be permanent was the scariest moment of my life. I’m tearing up just typing this. I remember my heart dropping and I just felt like this couldn’t be real. From then to now I think I’ve improved in certain areas but still have issues overall. I’m dealing with my depression and sense of hopelessness with wellbutrin, but even taking 300mg daily I’m apathetic about almost everything. I’m thinking taking antidepressants because of my condition isn’t going to help as long as my condition remains. I’ll probably stop taking that soon. After my initial research into possible treatments I didn’t search too much as I didn’t want to make myself feel worse. I’ve basically just been distracting myself the past few years and ignoring the fact that I feel like an asexual zombie physically, even though I’m still attracted to women mentally. I’ve been reading a bunch of threads the past few days and even though making an account here was another time I had to accept/face whats happened to me, I’ve decided I need to at least try and stop ignoring it. You guys are a wonderfully supportive community and I want to be a part of that for myself and to help others.